Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Oct 21, 2010, 4:20 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2010, 4:20 PM CDT (21:20 UTC)
- Expired
- Oct 21, 2010, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 4:40 PM CDT | HAIL 1 | 10 N Girvin, TX | QUARTER AND LARGER HAIL 5-10 MILES NORTH OF GIRVIN. HAIL COVERS FM11 AND IS ONE INCH DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
564 WFUS54 KMAF 212120 TORMAF TXC103-371-461-212215- /O.NEW.KMAF.TO.W.0035.101021T2120Z-101021T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT THU OCT 21 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CRANE COUNTY IN WEST TEXAS... FAR NORTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS... SOUTHWESTERN UPTON COUNTY IN WEST TEXAS... * UNTIL 515 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER FAR NORTHEASTERN PECOS COUNTY...ABOUT 16 MILES WEST OF MCCAMEY... OR 7 MILES NORTHWEST OF GIRVIN...MOVING NORTHEAST AT 10 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... FARM TO MARKET ROAD 11 AND OLD GIRVIN ROAD NORTHWEST OF GIRVIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3130 10236 3111 10225 3110 10252 3116 10254 TIME...MOT...LOC 2118Z 235DEG 10KT 3114 10249 $$
1 follow-up statement
959 WWUS54 KMAF 212140 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 PM CDT THU OCT 21 2010 TXC103-371-461-212215- /O.CON.KMAF.TO.W.0035.000000T0000Z-101021T2215Z/ CRANE TX-PECOS TX-UPTON TX- 440 PM CDT THU OCT 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHWESTERN UPTON...FAR NORTHEASTERN PECOS AND SOUTHEASTERN CRANE COUNTIES... AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL CRANE COUNTY...OR ABOUT 12 MILES WEST OF MCCAMEY...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE... FAR SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES...INCLUDING U.S. HIGHWAY 385 BETWEEN CRANE AND MCCAMEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW. IF YOU ARE CAUGHT OUTSIDE... SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT... SEEK SHELTER IN A CULVERT... DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3110 10247 3120 10248 3130 10236 3111 10225 TIME...MOT...LOC 2138Z 271DEG 13KT 3112 10240 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Oct 21, 3:01 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 21, 3:01 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT THU OCT 21 2010 .DISCUSSION... ABUNDANT LOW CLOUDS HAVE KEPT COOLER TEMPS AND CAPPED THE ATMOSPHERE IN THE EASTERN CWA...HOWEVER THINGS ARE COMING TOGETHER OUT WEST WHERE A SURFACE TROUGH IS COMBINING WITH HEATING AND AN UPPER JET FOR CONVECTIVE INITIATION. 0-6KM SHEAR VALUES OF 40-60KTS WILL BE MORE THAN ENOUGH TO SUPPORT SUPERCELLS WITH AN ISOLATED TORNADO THREAT. CURRENT RADAR IS SHOWING DISCREET CELLS FORMING IN THE FST AREA WITH ROTATION IMMEDIATELY EVIDENT. FURTHER NORTH AND EAST THE SHEAR IS LESS AT 30-40KTS...WHICH IS STILL ENOUGH FOR SUPERCELLS BUT THE TORNADO THREAT DIMINISHES WITH HAIL THE PRIMARY THREAT. STORMS CURRENTLY FIRING ALONG THE TROUGH NEAR SEMINOLE ARE STRUGGLING WITH A WEAK CAP IN PLACE BUT STORMS WILL ONLY INCREASE IN STRENGTH AND COVERAGE WITH TIME. EXPECT DISCREET CELLS INITIALLY WITH A TRANSITION WITH TIME TO A MORE LINEAR FEATURE ACROSS THE EASTERN BASIN AND WESTERN LOW ROLLING PLAINS LATER THIS EVENING AND TONIGHT. THE HAIL THREAT WILL CONTINUE THROUGH THE PERIOD BUT THE ISOLATED TORNADO THREAT EARLY WILL DIMINISH IN TIME WITH HEAVY RAIN AND STRONG WINDS MORE PREDOMINANT. THE NAM HAS STRUGGLED TO INITIALIZE THE CONVECTION SO PREFERRED THE GFS SOLUTION WITH RAIN CONTINUING OVERNIGHT AND ENDING TOMORROW MORNING. KEPT MIN TEMPS IN THE EAST 3 TO 5 DEGREES ABOVE GUIDANCE GIVEN THE EXPECTED PRECIP AND CLOUDS TONIGHT. SEASONAL TEMPS WILL CONTINUE THROUGH THE WEEKEND AS THE UPPER LOW OVER THE SOUTHWESTERN U.S. MOVES EAST AND A SECOND UPPER TROUGH QUICKLY FOLLOWS ON SUNDAY. ADDED SOME POPS IN THE LOWER TRANS PECOS FRIDAY NIGHT WHERE MODELS HAVE BEEN AMAZINGLY CONSISTENT DEVELOPING SHOWERS WHERE A LOW LEVEL JET INTERSECTS A WEAK DRYLINE. SUNDAY WILL BE BREEZY WITH STRONGER WINDS AND WELL ABOVE NORMAL TEMPS ON MONDAY DUE TO INCREASINGLY ZONAL UPPER FLOW. A WEAK FRONT WILL MOVE INTO THE SOUTHERN PLAINS TUESDAY WITH UNCERTAINTY IN HOW FAR SOUTH IT WILL PROGRESS BEFORE BECOMING STATIONARY AND LIFTING BACK NORTH. WENT WITH GUIDANCE COOLING TEMPS TUE BUT STILL A FEW DEGREES ABOVE CLIMO. WEDNESDAY WILL BE WARMER BUT ALL INDICATIONS ARE THAT THE UPPER PATTERN WILL AMPLIFY ON THURSDAY SENDING A STRONG FRONT ALL THE WAY TO THE GULF. THIS WILL LIKELY BRING THE COOLEST TEMPS OF THE FALL WITH A LIGHT FREEZE POSSIBLE IN THE MARFA PLATEAU ALONG WITH WIDESPREAD LOWS IN 30S IN THE LOWER ELEVATIONS. HENNIG .FIRE WEATHER... FIRE WEATHER CONCERNS WILL SLOWLY INCREASE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE BIG BEND WILL BE FIRST SHOW A SUBSTANTIAL DRYING TREND BEGINNING FRIDAY AND EVENTUALLY RH/S WILL BE ABLE TO FALL TO 10-15 PERCENT BY MONDAY...MAINLY ACROSS THE TRANS PECOS. STRONG MID LEVEL WINDS WILL MOVE ACROSS THE AREA AND BE IN ALIGNMENT WITH A FAVORABLY POSITIONED AREA OF SFC LOW PRESSURE. SUSTAINED WINDS WILL BE NEAR 20 MPH ACROSS THE PLAINS MONDAY AND ABOVE 20 MPH IN THE MOUNTAINS...ESPECIALLY IN THE GUADALUPE/DAVIS MTNS AND POSSIBLY IN THE HIER ELEVATIONS OF THE CHISOS MTNS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 59 77 53 78 / 80 20 10 10 CARLSBAD NM 53 79 49 80 / 20 0 0 0 DRYDEN TX 59 86 58 86 / 40 10 20 20 FORT STOCKTON TX 53 80 53 81 / 50 0 10 10 GUADALUPE PASS TX 46 61 48 62 / 10 0 0 0 HOBBS NM 55 73 49 76 / 50 10 10 10 MARFA TX 38 67 39 66 / 10 0 0 0 MIDLAND INTL AIRPORT TX 57 76 51 79 / 70 20 10 10 ODESSA TX 58 76 52 78 / 70 20 10 10 WINK TX 56 77 48 82 / 40 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/10
Hazardous weather outlook, Oct 21, 1:19 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT THU OCT 21 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CDT THU OCT 21 2010 /1219 PM MDT THU OCT 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS STORMS WILL BE POSSIBLE ALONG AND EAST OF A MALJAMAR TO PECOS TO MARATHON LINE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND LOCALIZED FLOODING THE PRIMARY THREATS. A TORNADO OR TWO WILL ALSO BE POSSIBLE WITH THESE STORMS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TO THE WEST OF A MALJAMAR TO PECOS TO MARATHON LINE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS OVER 50 MPH AND BRIEF HEAVY RAINFALL...BUT SHOULD GENERALLY STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS AND ABOVE NORMAL TEMPERATURES MONDAY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Oct 21, 10:48 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1048 AM CDT THU OCT 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL TATUM 33.26N 103.32W
10/21/2010 E0.88 INCH LEA NM PUBLIC
DIME TO NICKEL SIZED HAIL.
&&
KURT.KOTENBERGSpecial weather statement, Oct 21, 10:48 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1048 AM CDT THU OCT 21 2010 NMZ029-211600- NORTHERN LEA COUNTY- 948 AM MDT THU OCT 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LEA COUNTY UNTIL 1000 AM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEASTERN LEA COUNTY AT 947 AM MDT...MOVING NORTH AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...UP TO NICKEL SIZED HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THIS STORM. &&
Special weather statement, Oct 21, 2:19 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT THU OCT 21 2010 TXZ067-075-211945- WARD-PECOS- 219 PM CDT THU OCT 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 245 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF GRANDFALLS AT 219 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
Special weather statement, Oct 21, 2:46 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT THU OCT 21 2010 TXZ075-212015- PECOS- 246 PM CDT THU OCT 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 315 PM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 246 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. [NO.NE.YES] A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN TEXAS. &&
Local storm report, Oct 21, 3:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT THU OCT 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 11 N FORT STOCKTON 31.05N 102.89W
10/21/2010 E1.75 INCH PECOS TX STORM CHASER
&&
SCHULDTLocal storm report, Oct 21, 3:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT THU OCT 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 10 NE FORT STOCKTON 30.99N 102.77W
10/21/2010 E1.75 INCH PECOS TX STORM CHASER
HAIL RANGED IN SIZE FROM NICKELS TO GOLFBALLS.
&&
SCHULDTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 11:11 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 64 min |
| Oct 21, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| Oct 21, 3:07 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 53 min |
| Oct 21, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 54 min |
| Oct 21, 3:48 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 42 min |
| Oct 21, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 49 min |
| Oct 21, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 60 min |
| Oct 21, 4:31 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| Oct 21, 4:48 PM CDT | Tornado Warning | MAF | Crane, Upton | 42 min |
| Oct 21, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 56 min |
| Oct 21, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 49 min |
| Oct 21, 5:31 PM CDT | Tornado Warning | MAF | Upton | 45 min |
| Oct 21, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 61 min |
| Oct 21, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 62 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.